Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 1, NWS Marquette, MI

January 3, 200810 counties in Michigan

NWS Marquette, MI issued this wind advisory at Jan 3, 2008, 4:34 AM EST for 10 counties in Michigan. It took effect at Jan 3, 2008, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2008, 4:34 AM EST (09:34 UTC)
In effect from
Jan 3, 2008, 10:00 AM EST
Expired
Jan 3, 2008, 7:00 PM EST
In force
9 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Baraga County, MI, Delta County, MI, Gogebic County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI, Marquette County, MI, Ontonagon County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 12 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 030934
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
434 AM EST THU JAN 3 2008

...STRONG WINDS TODAY...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER ONTARIO AND A
HIGH PRESSURE RIDGE OVER THE CENTRAL AND EASTERN GREAT LAKES WILL
PRODUCE STRONG WINDS OVER UPPER MICHIGAN TODAY. WINDS WILL INCREASE
BY LATE MORNING OVER FAR WESTERN UPPER MICHIGAN AND BY EARLY AFTERNOON
OVER CENTRAL UPPER MICHIGAN. WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS 
WILL DIMINISH EARLY THIS EVENING.

MIZ002-009-031745-
/O.NEW.KMQT.WI.Y.0001.080103T1500Z-080103T2200Z/
ONTONAGON-GOGEBIC-
INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD
434 AM EST THU JAN 3 2008 /334 AM CST THU JAN 3 2008/

...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING
TO 5 PM EST /4 PM CST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS
MORNING TO 5 PM EST /4 PM CST/ THIS AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS
WILL BE ALONG THE LAKE SUPERIOR SHORE FROM LITTLE GIRLS POINT TO
ONTONAGON...AND OVER THE HIGHER TERRAIN FROM IRONWOOD TO ROCKLAND.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH 
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG
WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED 
VISIBILITIES. USE EXTRA CAUTION.

$$

MIZ004-005-031745-
/O.NEW.KMQT.WI.Y.0001.080103T1600Z-080104T0000Z/
BARAGA-MARQUETTE-
INCLUDING THE CITIES OF...LANSE...MARQUETTE
434 AM EST THU JAN 3 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST
THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS
WILL BE ALONG THE LAKE SUPERIOR SHORE FROM BARAGA AND LANSE...TO
BIG BAY AND MARQUETTE. A FEW STRONGER GUSTS COULD ALSO OCCUR OVER
THE HIGHER TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH 
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG
WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED 
VISIBILITIES. USE EXTRA CAUTION.

$$

MIZ006-007-085-031745-
/O.NEW.KMQT.WI.Y.0001.080103T1800Z-080104T0000Z/
ALGER-LUCE-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MUNISING...NEWBERRY...SENEY
434 AM EST THU JAN 3 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THIS AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE
SUPERIOR SHORE FROM MUNISING TO GRAND MARAIS AND TWO HEART.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH 
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG
WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED 
VISIBILITIES. USE EXTRA CAUTION.

$$

MIZ001-003-031745-
/O.NEW.KMQT.WI.Y.0001.080103T1500Z-080103T2200Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
434 AM EST THU JAN 3 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS
WILL BE ALONG THE LAKE SUPERIOR SHORE FROM FREDA TO EAGLE RIVER
AND OVER THE HIGHER TERRAIN FROM TWIN LAKES TO CALUMET AND
PHOENIX.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH 
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG
WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED 
VISIBILITIES. USE EXTRA CAUTION.

$$

MIZ013-014-031745-
/O.NEW.KMQT.WI.Y.0001.080103T1800Z-080104T0000Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
434 AM EST THU JAN 3 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THIS AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE
MICHIGAN SHORE...INCLUDING THE STONINGTON PENINSULA AND THE GARDEN
PENINSULA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLA
2 follow-up statements
000 
WWUS73 KMQT 031538
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1038 AM EST THU JAN 3 2008

...STRONG WINDS TODAY...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER ONTARIO AND
A HIGH PRESSURE RIDGE OVER THE CENTRAL AND EASTERN GREAT LAKES
WILL PRODUCE STRONG WINDS OVER UPPER MICHIGAN TODAY. WINDS WILL
INCREASE BY LATE MORNING OVER FAR WESTERN UPPER MICHIGAN AND BY
EARLY AFTERNOON OVER CENTRAL UPPER MICHIGAN. WIND GUSTS TO 50 MPH
ARE EXPECTED. WINDS WILL DIMINISH EARLY THIS EVENING.

MIZ002-009-032200-
/O.CON.KMQT.WI.Y.0001.000000T0000Z-080103T2200Z/
ONTONAGON-GOGEBIC-
INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD
1038 AM EST THU JAN 3 2008 /938 AM CST THU JAN 3 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS
AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS
WILL BE ALONG THE LAKE SUPERIOR SHORE FROM LITTLE GIRLS POINT TO
ONTONAGON...AND OVER THE HIGHER TERRAIN FROM IRONWOOD TO
ROCKLAND.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG
WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED
VISIBILITIES. USE EXTRA CAUTION.

$$

MIZ004-005-032345-
/O.CON.KMQT.WI.Y.0001.080103T1600Z-080104T0000Z/
BARAGA-MARQUETTE-
INCLUDING THE CITIES OF...LANSE...MARQUETTE
1038 AM EST THU JAN 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS
WILL BE ALONG THE LAKE SUPERIOR SHORE FROM BARAGA AND LANSE...TO
BIG BAY AND MARQUETTE. A FEW STRONGER GUSTS COULD ALSO OCCUR OVER
THE HIGHER TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG
WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED
VISIBILITIES. USE EXTRA CAUTION.

$$

MIZ006-007-085-032345-
/O.CON.KMQT.WI.Y.0001.080103T1800Z-080104T0000Z/
ALGER-LUCE-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MUNISING...NEWBERRY...SENEY
1038 AM EST THU JAN 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THIS AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE
SUPERIOR SHORE FROM MUNISING TO GRAND MARAIS AND TWO HEART.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG
WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED
VISIBILITIES. USE EXTRA CAUTION.

$$

MIZ001-003-032200-
/O.CON.KMQT.WI.Y.0001.000000T0000Z-080103T2200Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1038 AM EST THU JAN 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
LATE THIS MORNING INTO MUCH OF THE AFTERNOON. THE STRONGEST WINDS
WILL BE ALONG THE LAKE SUPERIOR SHORE FROM FREDA TO EAGLE RIVER
AND OVER THE HIGHER TERRAIN FROM TWIN LAKES TO CALUMET AND
PHOENIX.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG
WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED
VISIBILITIES. USE EXTRA CAUTION.

$$

MIZ013-014-032345-
/O.CON.KMQT.WI.Y.0001.080103T1800Z-080104T0000Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
1038 AM EST THU JAN 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THIS AFTERNOON. THE STRONGEST WINDS WILL BE ALONG THE LAKE
MICHIGAN SHORE...INCLUDING THE STONINGTON PENINSULA AND THE
GARDEN PENINSULA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TAG
000 
WWUS73 KMQT 032107
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
407 PM EST THU JAN 3 2008

...STRONG WINDS DIMINISHING THIS EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER ONTARIO AND
A HIGH PRESSURE RIDGE OVER THE OHIO RIVER VALLEY WILL CONTINUE TO
PRODUCE STRONG WINDS OVER UPPER MICHIGAN THIS EVENING. WINDS HAVE
ALREADY DIMINISHED ACROSS MUCH OF WESTERN UPPER MICHIGAN..AND WILL
SLOWLY TAPER OFF ACROSS CENTRAL AND EASTERN UPPER MICHIGAN THIS
EVENING.

MIZ004-032215-
/O.CAN.KMQT.WI.Y.0001.000000T0000Z-080104T0000Z/
BARAGA-
INCLUDING THE CITY OF...LANSE
407 PM EST THU JAN 3 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND
ADVISORY. 

GUSTY SOUTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH...AND WILL
CONTINUE TO DIMINISH OVERNIGHT. A FEW LOCALIZED AREAS OF BLOWING
SNOW MAY CONTINUE THROUGH THIS EVENING.

$$

MIZ001>003-009-032215-
/O.CAN.KMQT.WI.Y.0001.000000T0000Z-080103T2200Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK...IRONWOOD
407 PM EST THU JAN 3 2008 /307 PM CST THU JAN 3 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND
ADVISORY. 

GUSTY SOUTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH...AND WILL
CONTINUE TO DIMINISH OVERNIGHT. A FEW LOCALIZED AREAS OF BLOWING
SNOW MAY CONTINUE THROUGH THIS EVENING.

$$

MIZ005>007-085-040000-
/O.CON.KMQT.WI.Y.0001.000000T0000Z-080104T0000Z/
MARQUETTE-ALGER-LUCE-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY...SENEY
407 PM EST THU JAN 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH EARLY EVENING. THE STRONGEST WINDS WILL BE ALONG THE LAKE
SUPERIOR SHORE FROM MUNISING TO GRAND MARAIS AND TWO HEART. EXPECT
WINDS TO DIMINISH TO 10 TO 20 MPH BY MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE STRONG
WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW AND LOCALLY REDUCED
VISIBILITIES. USE EXTRA CAUTION.

$$

MIZ013-014-040000-
/O.CON.KMQT.WI.Y.0001.000000T0000Z-080104T0000Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
407 PM EST THU JAN 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE ALONG THE LAKE
MICHIGAN SHORE...INCLUDING THE STONINGTON PENINSULA AND THE GARDEN
PENINSULA. EXPECT WINDS TO DIMINISH TO 10 TO 20 MPH BY MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MRC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jan 2, 11:45 PM EST, 4 hours 49 minutes earlier.

Area forecast discussion, Jan 2, 11:45 PM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1145 PM EST WED JAN 2 2008

.SYNOPSIS...

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW AN AMPLIFIED PATTERN OVER
NAMERICA WITH A RIDGE OVER THE ROCKIES AND A TROF OVER THE ERN THIRD
OF THE CONUS. PATTERN IS BECOMING PROGRESSIVE WITH SIGNIFICANT
HEIGHT RISES NOTED OVER THE NRN PLAINS INTO SCNTRL CANADA (12Z RAOBS
SHOWED 12HR 500MB HEIGHT RISES UPWARDS OF 180M). WITH THE RIDGE
SLIDING EWD...PACIFIC AIR/DEVELOPING STRONG WAA PATTERN HAS PRODUCED
A HUGE AREA OF HIGH CLOUDS ACROSS CNTRL CANADA INTO THE NRN PLAINS.
AT THE SFC...HIGH PRES RIDGE EXTENDS FROM TX TO MN. LES OFF LAKE
SUPERIOR HAS BEEN WINDING DOWN THIS AFTN...MOST NOTABLY OVER THE W
WHERE LATEST VIS IMAGERY SHOWS LITTLE ORGANIZED LES REMAINING.

&&

.SHORT TERM (TONIGHT AND THU)...

MAIN FCST ISSUE IS ENDING LES TONIGHT/MIN TEMPS TONIGHT AND WINDS
THU.

WITH SFC RIDGE REACHING WRN LAKE SUPERIOR EARLY THIS EVENING AND
THEN SLIDING E OF THE LAKE AROUND 09Z...LES WILL END FROM W TO E
TONIGHT AS WINDS BACK TO THE SW OR S. OPTED TO CANCEL ONGOING ADVYS
OVER THE ERN COUNTIES WITH THIS FCST ISSUANCE AS LES IS CURRENTLY
NOT ORGANIZED INTO SIGNIFICANT BANDS. THERE WILL PROBABLY BE SOME
BURSTS OF SNOW WITH VIS DOWN TO 1/2SM EARLY THIS EVENING...BUT THOSE
OCCURRENCES WILL BE VERY SHORT LIVED. MAY SEE ACCUMULATIONS AROUND 1
INCH THRU 00Z WITH ANOTHER 1 INCH TONIGHT BEFORE SNOW ENDS. TEMPS
TONIGHT WILL BE A TRICKY. WITH SFC RIDGE PASSING DURING THE NIGHT
AND STRATOCU SCATTERING OUT WITH THE RIDGE PASSAGE...THERE WILL BE
AN OPPORTUNITY FOR TEMPS TO PLUMMET. THERE ARE A COUPLE OF
COMPLICATING FACTORS. FIRST...CI AND HIGH BASED AS/AC CLOUDS ARE
RAPIDLY SPREADING ESE INTO MN/NRN ONTARIO...AND SECOND...RETURN FLOW
ON THE BACKSIDE OF THE HIGH RAPIDLY INCREASES...AIDED BY SIGNIFICANT
PRES FALLS. LATEST ANALYSIS SHOWS 3HR PRES FALLS REACHING AN
IMPRESSIVE 10MB ACROSS ERN SASKATCHEWAN/MANITOBA. ALTHOUGH THESE
NEGATIVES FOR A STRONG SFC TEMP FALL (CLOUDS/INCREASING WINDS) WILL
QUICKLY ARRIVE AFTER RIDGE PASSAGE...THERE SHOULD STILL BE A SHORT
WINDOW OF 2 TO PERHAPS 4HRS OF GOOD TO EXCELLENT RADIATIONAL COOLING
IN MOST AREAS...ESPECIALLY WHERE NEW SNOW HAS ACCUMULATED. HAVE THUS
GONE BLO LOWEST MOS GUIDANCE...GENERALLY AROUND -5F IN MUCH OF THE
INTERIOR (AS LOW AS -10F AT CHAMPION).

WINDS WILL BE THE MAIN FEATURE THU UNDER TIGHT PRES GRADIENT BTWN
DEPARTING STRONG SFC HIGH PRES RIDGE AND LOW PRES TRACKING TO HUDSON
BAY. ALTHOUGH THIS WILL BE A WAA PATTERN OVER A SHALLOW EXITING
ARCTIC AIRMASS...SITUATION IS STILL FAVORABLE FOR WINDY CONDITIONS.
FORTUNATELY...THERE WILL BE SOME STABILITY AS GFS/NAM SHOW 60KT AT
3KFT. BIGGEST FACTOR SUPPORTING/ENHANCING SW WINDS WILL BE THE
STRONG SFC PRES FALLS (8-10MB/3HR) SPREADING E ACROSS ONTARIO THU.
EXPECT TO SEE WIND GUSTS UPWARDS OF 35-40MPH ACROSS MUCH OF THE N
AND E LATE THU MORNING THRU AT LEAST MID AFTN. WITH UNCERTAINTY ON
HOW STABILITY WILL AFFECT THE INCREASE IN WINDS...KEPT WINDS BLO
ADVY CRITERIA FOR THIS FCST ISSUANCE. THE STRONG WAA PATTERN WILL
ALSO LEAD TO CONSIDERABLE MID/HIGH CLOUDS THU AS IS OCCURRING
UPSTREAM THIS AFTN. LOWER LEVELS APPEAR PLENTY DRY ENOUGH THOUGH TO
PRECLUDE ANY MENTION OF PCPN. KEPT MAX TEMPS A BIT BLO ALL MOS
GUIDANCE GIVEN CLOUDS AND CONSIDERABLE SNOW COVER UPSTREAM WHICH
WILL TEMPER WARMING AT THE SFC.

&&

.LONG TERM (THURSDAY NIGHT THROUGH NEXT WEDNESDAY)...

THU NIGHT THROUGH FRI NIGHT...WINDS DECOUPLE AS 925MB WINDS REMAIN
FROM THE WSW AND 850MB WINDS BECOME WNW...ESPECIALLY OVER THE WEST
HALF OF THE LAKE. BY 06Z FRI...WINDS COUPLE UP OUT OF THE WEST BUT
REMAIN RELATIVELY LIGHT THROUGH SUN. KEPT WX GRIDS DRY THROUGH FRI
NIGHT AS LITTLE MOISTURE AND EVEN LESS FORCING WILL BE PRESENT OVER
THE CWA.

SATURDAY...KEPT SCHC FREEZING DRIZZLE IN FCST FOR 12-18Z SAT. NAM
AND GFS BOTH SUPPORT IT BY A THICK DRY LAYER FROM AROUND 900-600MB
AND THEN A SATURATED LAYER BELOW. A WEAK SHORTWAVE AT 500MB CREATING
WEAK POSITIVE VORTICITY ADVECTION INTO OUR CWA...AND CORRESPONDING
SLIGHTLY NEGATIVE OMEGA VALUES...AS WELL AS TEMPS ALL > -10C...MAY
SUPPORT ENOUGH LIFT FOR THE DRIZZLE. THE SFC TEMP IS PROGGED TO BE
BELOW FREEZING UNTIL AROUND 18Z. FROM 18Z SAT TO 00Z SUN...KEPT THE
SCHC OF RAIN SINCE THE GFS IS SHOWING A LITTLE DEEPER MOISTURE...
ADDITIONAL PVA AND SLIGHTLY GREATER LIFTING ON ISENTROPIC SURFACES.
AS FAR AS P-TYPE GOES...THE ECMWF SOLN SUPPORTS RAIN IN THE
AFTERNOON. THE GFS IS THE COLDER SOLN WHEN COMPARED TO THE ECMWF
THE GFS DOES NOT HAVE THE 1500FT WET BULB ZERO HEIGHT INTO THE U.P.
UNTIL 00Z SUN...WHILE THE ECMWF HAS IT IN THE CWA BETWEEN 12Z SAT
AND 00Z SUN. THE WET BULB ZERO HEIGHTS SUPPORT RAIN FROM SAT NIGHT
THROUGH MON NIGHT.

SUNDAY...WHILE WAA IS PREVALENT ON SUN...LACK OF UPPER LEVEL FORCING
AND OVERALL MOISTURE MAY INHIBIT THE CHANCE OF RAIN WE HAVE GOING.
BACKED OFF POPS TO 30 PERCENT. THERE MAY JUST BE LOW CLOUDS...FOG OR
DRIZZLE FOR SUN AND SUN NIGHT. WILL NEED TO KEEP AN EYE ON THIS
DURING THE NEXT FCST UPDATE.

SUNDAY NIGHT THROUGH MONDAY NIGHT...LOW LEVEL OMEGA VALUES OF AROUND
0 TO -1 ARE FAVORABLE FOR LIFT OVER THE EAST HALF ON 00Z MON-00Z
TUE...BUT NOT AS FAVORABLE OVER THE WEST. 280K GFS ISENTROPIC SFC
INDICATES WEAK SUBSIDENCE OVER THE WEST MON 18Z. CUT BACK POPS TO 30
OVER FAR WEST ACCORDINGLY. POSITIVE VORTICITY ADVECTION OVER THE
EAST HALF ON TUE WILL CREATE A BETTER CHANCE FOR PCPN. KEPT GOING
POPS OF 50 IN THE EAST HALF AND SOUTH CENTRAL.

TUESDAY THROUGH WEDNESDAY...00Z ECMWF AND 06Z GFS NOW BOTH SHOW A
CLOSED LOW OVER THE MIDWEST AT 12Z TUE...THE ECMWF STRONGER OF THE
TWO. THE GFS HAS A MORE ELONGATED SHAPE AND ONLY HAS THE EAST HALF
IN THE WARM SECTOR...WITH 850MB TEMPS ABOVE FREEZING THROUGH WED
18Z. THE ECMWF KEEPS THE ENTIRE U.P. IN THE WARM SECTOR...WITH 850MB
TEMPS ABOVE FREEZING THROUGH WED 12Z...AS THE CENTER OF THE LOW
TRACKS ACROSS FAR WESTERN UPPER MI ON WED MORNING. THERE IS A
GENERAL CONSENSUS THAT THERE WILL BE SOME SORT OF PCPN (GFS/ECMWF
SUPPORT) TUE 12Z-WED 12Z. MADE WEST HALF CHANCE OF RAIN OR SNOW AND
EAST HALF CHANCE OF RAIN THROUGH WED 12Z...THEN MADE ENTIRE CWA
CHANCE OF RAIN OR SNOW WED 12Z-THU 00Z TO REFLECT THE MODEL
UNCERTAINTY.

&&

.AVIATION (FOR THE 06Z TAF ISSUANCE)...

LIGHT WESTERLY FLOW WILL BECOME MORE SOUTHWESTERLY OVERNIGHT AND
INCREASE SIGNIFICANTLY OVER THE MIDDLE PORTION OF THIS FORECAST
PERIOD.  THE INCREASED WIND...ALONG WITH NEWLY FALLEN SNOW...WILL
ALLOW FOR POTENTIAL BLOWING SNOW MAINLY FROM 15Z TO ROUGHLY 03Z.  AT
THIS POINT...EXPECT VIS TO REMAIN ABOVE 5SM WITH BLSN...AND CIGS TO
STAY ABOVE BKN035 THROUGH 03Z.  AT THAT POINT...LOW LEVEL MOISTURE
AT CMX SHOULD BRING ABOUT A LOWER CLOUD DECK.  STILL THE MAIN
CONCERN OVER THE NEXT 24 HOURS WILL BE THE STRONG WINDS TO NEAR
40KT...WITH THE HIGHEST GUSTS EXPECTED AT CMX.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

WINDS WILL GENERALLY DIMINISH INTO THE 5 TO 15 KT RANGE TONIGHT AS
SFC HIGH PRES RIDGE QUICKLY SLIDES ACROSS LAKE SUPERIOR. HOWEVER...
LIGHT WINDS WILL BE SHORT LIVED AS TIGHT PRES GRADIENT DEVELOPS BTWN
THE DEPARTING STRONG SFC HIGH PRES RIDGE AND LOW PRES TRACKING E TO
HUDSON BAY. WITH AIRMASS NOT FULLY STABLE OVER LAKE SUPERIOR AND
IMPRESSIVE PRES FALLS ACROSS ONTARIO ENHANCING S TO SW WINDS...STAGE
WILL BE SET FOR SOLID GALES THU. EXPECT TO SEE SOME GUSTS TO 45KT...
AND NOT OUT OF THE QUESTION THAT A FEW GUSTS COULD REACH 50KT BTWN
THE KEWEENAW AND ISLE ROYALE. WINDS WILL DIMINISH THU EVENING/NIGHT.
NO GALES ARE EXPECTED FOR THE REMAINDER OF THE FCST PERIOD.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...

GALE WARNING IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR LSZ162-249>251-263>267.

GALE WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
NIGHT FOR LMZ221-248-250.

&&

SYNOPSIS/SHORT TERM...ROLFSON
LONG TERM...MRC
AVIATION...KF
MARINE...ROLFSON
Hazardous weather outlook, Jan 2, 4:08 PM EST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
408 PM EST WED JAN 2 2008

MIZ001>007-009>014-084-085-031300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
408 PM EST WED JAN 2 2008 /308 PM CST WED JAN 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ162-240>251-263>267-031300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
408 PM EST WED JAN 2 2008 /308 PM CST WED JAN 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTH TO SOUTHWEST GALES ARE EXPECTED THURSDAY INTO THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-250-031300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
408 PM EST WED JAN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTH TO SOUTHWEST GALES ARE POSSIBLE THURSDAY AFTERNOON INTO
THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KF

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.